Alert archive / Massachusetts / Frost Advisories in 2014

Frost Advisory 1, NWS Boston/Norton, MA

April 24, 2014Bristol County, Plymouth County, Massachusetts; Washington County, Rhode Island

NWS Boston/Norton, MA issued this frost advisory at Apr 24, 2014, 3:49 PM EDT for Bristol County, Plymouth County, Massachusetts; Washington County, Rhode Island. It took effect at Apr 25, 2014, 3:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 24, 2014, 3:49 PM EDT (19:49 UTC)
In effect from
Apr 25, 2014, 3:00 AM EDT
Expired
Apr 25, 2014, 1:20 AM EDT
In force
Issued by
NWS Boston/Norton, MA

Counties Bristol County, MA, Plymouth County, MA, Washington County, RI

The radar

The Boston radar (KBOX), 27 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 7.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2014-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2014-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

011 
WWUS71 KBOX 241949
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
349 PM EDT THU APR 24 2014

...STRONG/GUSTY NORTHWEST WINDS THROUGH SUNSET...
...FROST ADVISORY FOR SOUTH COASTAL MASSACHUSETTS AND RHODE
ISLAND...

MAZ020-021-RIZ006-250400-
/O.NEW.KBOX.FR.Y.0001.140425T0700Z-140425T1100Z/
/O.CON.KBOX.WI.Y.0013.000000T0000Z-140424T2300Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WASHINGTON RI-
INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...NARRAGANSETT...WESTERLY
349 PM EDT THU APR 24 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM EDT FRIDAY.

* TEMPERATURES...IN THE MID 30S BETWEEN 3 AM AND 7 AM.

* LOCATION...THE CITIES AND TOWNS OF...FALL RIVER...NEW BEDFORD...
  MATTAPOISETT...NARRAGANSETT AND WESTERLY.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH THEN
  DIMINISHING WITH SUNSET.

* IMPACTS...STRONG WINDS DOWNING SMALL TREE LIMBS AND BRANCHES...
  POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

MAZ004>007-012>019-026-NHZ011-012-015-RIZ001>005-007-242300-
/O.CON.KBOX.WI.Y.0013.000000T0000Z-140424T2300Z/
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-NEWPORT RI-
INCLUDING THE CITIES OF...BARRE...FITCHBURG...FRAMINGHAM...
LOWELL...LAWRENCE...GLOUCESTER...MILFORD...WORCESTER...FOXBORO...
NORWOOD...CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...
PLYMOUTH...AYER...JAFFREY...KEENE...MANCHESTER...NASHUA...
PETERBOROUGH...WEARE...FOSTER...SMITHFIELD...PROVIDENCE...
WEST GREENWICH...WARWICK...BRISTOL...NEWPORT
349 PM EDT THU APR 24 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* LOCATION...INCLUDING THE CITIES AND TOWNS OF
  FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...GLOUCESTER...
  WORCESTER...FOXBORO...NORWOOD...CAMBRIDGE...BOSTON...QUINCY...
  TAUNTON...BROCKTON...PLYMOUTH...JAFFREY...KEENE...MANCHESTER...
  NASHUA...SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...
  BRISTOL AND NEWPORT.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THROUGH SUNSET THEN WINDS DIMINISHING SLOWLY.

* IMPACTS...STRONG WINDS DOWNING SMALL TREE LIMBS AND BRANCHES...
  POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
3 follow-up statements
410 
WWUS71 KBOX 242258
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
658 PM EDT THU APR 24 2014

...FROST ADVISORY FOR SOUTH COASTAL MASSACHUSETTS AND RHODE
ISLAND...

MAZ020-021-RIZ006-250700-
/O.CAN.KBOX.WI.Y.0013.000000T0000Z-140424T2300Z/
/O.CON.KBOX.FR.Y.0001.140425T0700Z-140425T1100Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WASHINGTON RI-
INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...NARRAGANSETT...WESTERLY
658 PM EDT THU APR 24 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM EDT
FRIDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE WIND
ADVISORY.

* TEMPERATURES...IN THE MID 40S.

* LOCATION...THE CITIES AND TOWNS OF...FALL RIVER...NEW 
  BEDFORD... MATTAPOISETT...NARRAGANSETT AND WESTERLY.

* IMPACTS...SENSITIVE PLANTS MAY BE AFFECTED BY FROST IF LEFT
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

MAZ004>007-012>019-026-NHZ011-012-015-RIZ001>005-007-250000-
/O.CAN.KBOX.WI.Y.0013.000000T0000Z-140424T2300Z/
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-NEWPORT RI-
INCLUDING THE CITIES OF...BARRE...FITCHBURG...FRAMINGHAM...
LOWELL...LAWRENCE...GLOUCESTER...MILFORD...WORCESTER...FOXBORO...
NORWOOD...CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...
PLYMOUTH...AYER...JAFFREY...KEENE...MANCHESTER...NASHUA...
PETERBOROUGH...WEARE...FOSTER...SMITHFIELD...PROVIDENCE...
WEST GREENWICH...WARWICK...BRISTOL...NEWPORT
658 PM EDT THU APR 24 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE WIND
ADVISORY.

GUSTY NORTHWEST WINDS HAVE DIMINISH BELOW ADVISORY LEVEL.
THEREFORE THE ADVISORY HAS BEEN CANCELLED.

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
268 
WWUS71 KBOX 250316
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1116 PM EDT THU APR 24 2014

...FROST ADVISORY FOR SOUTH COASTAL MASSACHUSETTS AND RHODE
ISLAND...

MAZ020-021-RIZ006-251100-
/O.CON.KBOX.FR.Y.0001.140425T0700Z-140425T1100Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WASHINGTON RI-
INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...NARRAGANSETT...WESTERLY
1116 PM EDT THU APR 24 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM EDT
FRIDAY...

* TEMPERATURES...IN THE MID TO UPPER 30S.

* LOCATION...THE CITIES AND TOWNS OF...FALL RIVER...NEW 
  BEDFORD... MATTAPOISETT...NARRAGANSETT AND WESTERLY.

* IMPACTS...SENSITIVE PLANTS MAY BE AFFECTED BY FROST IF LEFT 
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
299 
WWUS71 KBOX 250520
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
120 AM EDT FRI APR 25 2014

MAZ020-021-RIZ006-250630-
/O.CAN.KBOX.FR.Y.0001.140425T0700Z-140425T1100Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WASHINGTON RI-
INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...NARRAGANSETT...WESTERLY
120 AM EDT FRI APR 25 2014

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE FROST
ADVISORY.

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this frost advisory went out at Apr 24, 3:40 PM EDT, 9 minutes earlier.

Area forecast discussion, Apr 24, 3:40 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
340 PM EDT THU APR 24 2014

.SYNOPSIS...
WINDS DIMINISH TONIGHT AS HIGH PRESSURE BUILDS INTO NEW ENGLAND
FROM THE WEST...PROVIDING CHILLY TEMPERATURES BUT THEN REBOUNDING
NICELY FRIDAY WITH MILD CONDITIONS AND LIGHT WINDS. LOW PRESSURE
THEN BRINGS RAIN FRIDAY NIGHT INTO SATURDAY...FOLLOWED BY A DRYING
TREND SUNDAY AND CONTINUING INTO EARLY NEXT WEEK ALONG WITH SEASONABLE
TEMPERATURES AS HIGH PRESSURE RETURNS TO THE AREA.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...

340 PM UPDATE...

POWERFUL LATE SEASON OCCLUDED LOW SOUTH OF NOVA SCOTIA WILL
CONTINUE TO GENERATE WINDY CONDITIONS ACROSS SOUTHERN NEW ENGLAND
THROUGH SUNSET AND THEN BEGIN TO DIMINISH WITH NIGHTFALL AND
ESPECIALLY AFTER MIDNIGHT. THE COMBINATION OF DIMINISHING
WINDS/CLEAR SKIES AND A VERY DRY AIRMASS WITH DEW PTS IN THE TEENS
AND 20S WILL RESULT IN A CHILLY NIGHT ACROSS SOUTHERN NEW ENGLAND.

A BLEND OF ALL DATA SOURCES YIELDS MINS TONIGHT IN THE 30S
REGIONWIDE...EXCEPT UPPER 20S IN THE DEEPER INTERIOR VALLEYS SUCH
AS THE CT RVR VLY. THE OTHER EXCEPTION WILL BE IN THE CITY OF
BOSTON...CAPE COD AND THE ISLANDS WHERE WINDS WILL NOT COMPLETELY
DIMINISH AND KEEP MIN TEMPS AROUND 40.

AS FOR FROST/FREEZE HEADLINES...THE GROWING SEASON HAS ONLY BEGUN
ALONG THE SOUTH COAST. HERE ACROSS COASTAL RI AND SOUTH COASTAL MA
TEMPS WILL DIP INTO THE M30S FOR A TIME FROM ABOUT 3 AM TO 7 AM.
THIS WILL BE SUFFICIENT FOR WIDESPREAD FROST. GIVEN GROWING SEASON
IS ALREADY IN PROGRESS HERE WILL ISSUE A FROST ADVISORY. DID NOT
INCLUDE COMMUNITIES NEAR NARRAGANSETT BAY AS WINDS WILL LIKELY NOT
DECOUPLE HERE KEEPING TEMPS IN THE U30S AND L40S. THUS LOWER RISK
OF WIDESPREAD FROST.

ELSEWHERE/INLAND TEMPS WILL BE COLDER HOWEVER NO HEADLINES GIVEN
GROWING SEASON FOR MOST LOCATIONS DOESN/T START UNTIL SOMETIME IN
MAY.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...

FRIDAY...

REAL NICE DAY WITH LIGHT WINDS AS HIGH PRES CREST OVER THE REGION.
DEEP LAYER SUBSIDENCE WILL PROVIDE LOTS OF SUNSHINE WITH STRONG APRIL
SUN ANGLE WARMING AIRMASS INTO THE LOW AND MID 60S INLAND. COOLER
ALONG THE COAST WITH DEVELOPING SEABREEZES BUT OVERALL A NICE DAY
BY LATE APR STANDARDS AND CONSIDERING WHAT THE WEEKEND AND EXTENDED
FORECAST OFFERS.

FRIDAY NIGHT...

ROBUST TROUGH OVER THE SOUTHERN PLAINS THIS AFTERNOON CONTINUES
MOVING EASTWARD AND ARRIVES HERE FRI NIGHT. MODELS IN VERY GOOD
AGREEMENT ON THIS SYSTEM...WITH PARENT LOW ENTERING WESTERN NY
EARLY SAT...WHILE SECONDARY LOW SPINS UP NEAR LONG ISLAND NY. RAIN
OVERSPREADS WESTERN PORTIONS OF CT AND MA 8 PM TO 2 AM...THEN
ACROSS RI AND EASTERN MA 2 AM TO 8 AM. A PERIOD OF HEAVY RAIN
POSSIBLE GIVEN MODEST ATLANTIC INFLOW AND JET DYNAMICS TOWARD 12Z
SAT.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...

HIGHLIGHTS...

* UNSETTLED BUT SEASONABLE WEATHER FRIDAY NIGHT INTO SATURDAY
* UNCERTAINTY HIGHER THAN NORMAL FOR NEXT WEEK

24/00Z MODELS ARE IN DECENT AGREEMENT THROUGH MUCH OF THE LONG TERM.
THERE ARE OF COURSE SOME DISCREPANCIES TOWARDS THE END OF THE
PERIOD. A DOUBLE BARRELED LOW PRESSURE SYSTEM WILL AFFECT
SOUTHERN NEW ENGLAND FRIDAY NIGHT AND SATURDAY WITH SOME
UNCERTAINTY IN HOW CLOSE THE SOUTHERN LOW MOVES TO THE SOUTHERN
NEW ENGLAND COAST. THE ECMWF IS FARTHEST FROM THE COAST...PASSING
OVER THE 40/70 BENCHMARK AND THE NAM IS CLOSEST PASSING OVER
NANTUCKET. THE ECMWF HAS TRENDED NORTH SINCE THE 12Z RUN SO WENT
WITH A NAM/GFS BLEND FOR THIS PORTION OF THE FORECAST. BEYOND
THIS...MODELS ARE STRUGGLING WITH A DEVELOPING BLOCKING PATTERN.
MODELS ARE QUICK TO MOVE TOWARDS A MORE PROGRESSIVE PATTERN.
ENSEMBLES SHOW THE BLOCKING PATTERN A BIT BETTER THOUGH THERE ARE
DIFFERENCES AMONGST THE MEMBERS AS TO WHETHER WE WILL BE MORE
INFLUENCED BY RIDGING OR TROUGHING. BETWEEN THIS AND THE MODELS
TENDENCY TO RUSH A RETURN TO A MORE PROGRESSIVE PATTERN...HAVE A
LOWER CONFIDENCE THAN NORMAL FOR NEXT WEEK.

FRIDAY NIGHT AND SATURDAY...DOUBLE BARREL LOW PRESSURE MOVES EAST
ACROSS SOUTHERN NEW ENGLAND.  THE NORTHERN LOW MOVES THROUGH QUEBEC
WHILE THE SOUTHERN LOW PASSES SOUTH OF SOUTHERN NEW ENGLAND.  THE
ECMWF IS THE FARTHEST SOUTH WITH THE SOUTHERN LOW WHILE THE NAM IS
THE FARTHEST NORTH.  EXPECT SCATTERED SHOWERS ACROSS SOUTHERN NEW
ENGLAND WITH THIS SYSTEM.  STEEP MID LEVEL RATES PROVIDE ENOUGH
INSTABILITY FOR THUNDERSTORMS TO OCCUR AND AS SUCH HAVE MENTIONED
THUNDER IN THE GRIDS.

SUNDAY INTO EARLY NEXT WEEK...AS STATED ABOVE A MORE BLOCKED PATTERN
LOOKS TO DEVELOP WITH MID LEVEL TROUGHING OVER THE NE BRINGING
UNSETTLED WEATHER TO THE REGION.  WHERE EXACTLY THE BLOCKED PATTERN
SETS UP WILL DETERMINE WHAT SORT OF WEATHER WE ARE LOOKING AT.  SOME
MODELS HAVE A PRONOUNCED EASTERLY FLOW WHICH WOULD RESULT IN
UNSEASONABLY COOL TEMPERATURES AND OVERCAST SKIES ACROSS MUCH OF THE
AREA. HOWEVER...A SHIFT COULD RESULT IN MORE SEASONABLE WEATHER.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH 12Z SATURDAY/...HIGH CONFIDENCE

4 PM UPDATE...

THROUGH 00Z...GUSTY NW WINDS 30-40 KT CONTINUE THEN BEGINNING TO
DIMINISH AROUND SUNSET. VFR AS WELL.

AFTER 00Z...VFR WITH A DIMINISHING WIND.

FRIDAY...VFR WITH LIGHT WINDS...SEABREEZES ALONG THE COAST.

FRIDAY NIGHT...VFR TO START THEN QUICKLY LOWERING TO MVFR WITH
RAIN OVERSPREADING WESTERN CT/MA 00Z-06Z THEN INTO RI AND EASTERN
MA 06Z-12Z. LOW RISK OF IFR TOWARD 12Z SAT. EAST-SOUTHEAST WINDS
MAY INCREASING UP TO 25 KT TOWARD 12Z SAT ACROSS RI AND EASTERN
MA.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF.

OUTLOOK...SATURDAY THROUGH MONDAY...

MODERATE CONFIDENCE. MAINLY VFR. BRIEF PERIODS OF MVFR/IFR
CONDITIONS IN RAIN SHOWERS/FOG.

SUNDAY AND MONDAY...LOW CONFIDENCE. VFR.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH SATURDAY/...HIGH CONFIDENCE.

TONIGHT...
NW GALES UNTIL 8 PM OR SO FOLLOWED BY DIMINISHING WINDS OVERNIGHT.
STRONGEST WINDS NEAR SHORE.

FRI...HIGH PRES CREST OVER THE REGION YIELDING LIGHT WINDS WITH
SEABREEZES NEAR SHORE. DRY WEATHER AND GOOD VSBY.

FRI NIGHT...RAIN OVERSPREADS THE WATERS FROM WEST TO EAST. RAIN
HEAVY AT TIMES TOWARD SUNRISE SAT. LOW RISK OF THUNDER SOUTH
WATERS. AS LOW DEVELOPS SOUTH OF LONG ISLAND EAST TO SOUTHEAST
WINDS MAY INCREASE TO 20-30 KT TOWARD SUNRISE SAT WITH STRONGEST
WINDS SOUTH OF NANTUCKET AND MARTHAS VINEYARD.

OUTLOOK...SAT THROUGH MONDAY...

SATURDAY...LOW TO MODERATE CONFIDENCE. S WINDS AND SEAS INCREASE
AS A COLD FRONT APPROACHES THE WATERS. VISIBILITIES MAY BE REDUCED
AT TIMES IN RAIN SHOWERS. SMALL CRAFT ADVISORIES MAY BE NECESSARY
ON THE OUTER WATERS. WINDS SHIFT TO THE NW AS THE COLD FRONT
CROSSES THE WATERS.

SUNDAY AND MONDAY...MODERATE CONFIDENCE.  N/NW WINDS AND SEAS
GENERALLY REMAIN BELOW SMALL CRAFT CRITERIA BUT CONDITIONS ARE
CLOSE. SMALL CRAFT ADVISORIES MAY BE NEEDED.

&&

.FIRE WEATHER...

ELEVATED FIRE WEATHER CONDITIONS CONTINUE UNTIL SUNSET AND THEN
DIMINISH WITH NIGHTFALL. UNTIL THEN EXPECT NW WINDS 20-30 MPH WITH
GUSTS UP TO 45 MPH AND RH VALUES 15-25 PERCENT. RECENT RAINFALL
IN CENTRAL AND EASTERN NEW ENG WILL PRECLUDE RED FLAG CONDITIONS
IN THESE AREAS. HOWEVER...LESS RAINFALL OCCURRED IN THE CT VALLEY
THUS RED FLAG WARNING CONTINUES FOR CT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR CTZ002>004.
MA...WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR MAZ004>007-
     012>021-026.
NH...WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NHZ011-012-015.
RI...WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR RIZ001>007.
MARINE...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR ANZ230>237-250-
     251-254>256.

&&

SYNOPSIS...NOCERA
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...RLG
AVIATION...NOCERA/RLG
MARINE...NOCERA/RLG
FIRE WEATHER...NOCERA
Hazardous weather outlook, Apr 24, 12:03 PM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1203 PM EDT THU APR 24 2014

MAZ002-003-008>011-022>024-RIZ008-251615-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
1203 PM EDT THU APR 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER CONDITIONS TODAY WILL BE DRY AND WINDY. HOWEVER FIRE
OFFICIALS HAVE DETERMINED THAT RECENT RAINFALL HAS RENDERED FUELS
MOIST ENOUGH TO PRECLUDE THE ISSUANCE OF ANY HEADLINES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ004>007-012>021-026-NHZ011-012-015-RIZ001>007-251615-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-
1203 PM EDT THU APR 24 2014

...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

THERE IS A LOW PROBABILITY OF WINDS REACHING ADVISORY CRITERIA
THIS AFTERNOON.

WEATHER CONDITIONS TODAY WILL BE DRY AND WINDY. HOWEVER FIRE
OFFICIALS HAVE DETERMINED THAT RECENT RAINFALL HAS RENDERED FUELS
MOIST ENOUGH TO PRECLUDE THE ISSUANCE OF ANY HEADLINES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-251615-
HARTFORD CT-TOLLAND CT-WINDHAM CT-
1203 PM EDT THU APR 24 2014

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-251615-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
1203 PM EDT THU APR 24 2014

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Local storm report, Apr 24, 2:59 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
259 PM EDT THU APR 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 PM     NON-TSTM WND DMG BURLINGTON              42.50N  71.20W
04/24/2014                   MIDDLESEX          MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON WILMINGTON ROAD

&&

AED
Local storm report, Apr 24, 3:00 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
300 PM EDT THU APR 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     NON-TSTM WND DMG ASHLAND                 42.25N  71.47W
04/24/2014                   MIDDLESEX          MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON CONCORD ROAD

&&

AED
Local storm report, Apr 24, 3:02 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
302 PM EDT THU APR 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     NON-TSTM WND DMG MANCHESTER              42.57N  70.77W
04/24/2014                   ESSEX              MA   AMATEUR RADIO

            TREE AND WIRES DOWN BLOCKING BROWN STREET AND FAITH
            LANE

&&

AED
Local storm report, Apr 24, 3:03 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
303 PM EDT THU APR 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     NON-TSTM WND DMG LEICESTER               42.25N  71.90W
04/24/2014                   WORCESTER          MA   AMATEUR RADIO

            TREE DOWN NEAR MARSHALL AND PAXTON STREETS

&&

AED
Local storm report, Apr 24, 3:04 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
304 PM EDT THU APR 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 AM     NON-TSTM WND DMG BILLERICA               42.55N  71.27W
04/24/2014                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ON HOUSE AND CAR ON GOVERNOR PEABODY ROAD

0935 AM     NON-TSTM WND DMG LINCOLN                 42.42N  71.30W
04/24/2014                   MIDDLESEX          MA   AMATEUR RADIO

            OLD SUDBURY ROAD CLOSED DUE TO DOWNED TREE AND
            POWERLINES

1005 AM     NON-TSTM WND DMG UXBRIDGE                42.08N  71.60W
04/24/2014                   WORCESTER          MA   AMATEUR RADIO

            MILL STREET CLOSED DUE TO DOWNED TREE BLOCKING ROAD

1114 AM     NON-TSTM WND DMG HILLSBOROUGH            43.11N  71.90W
04/24/2014                   HILLSBOROUGH       NH   AMATEUR RADIO

            TREE AND WIRES DOWN ON SPRING STREET

1114 AM     NON-TSTM WND DMG BRIDGEWATER             41.99N  70.97W
04/24/2014                   PLYMOUTH           MA   AMATEUR RADIO

            REPORTED TREE DOWN ON BRIDGEWATER STATE COLLEGE CAMPUS

1132 AM     NON-TSTM WND DMG ASHFIELD                42.53N  72.78W
04/24/2014                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON ROUTE 112

1140 AM     NON-TSTM WND DMG ATHOL                   42.59N  72.23W
04/24/2014                   WORCESTER          MA   AMATEUR RADIO

            TREE DOWN ON POWER LINES ON DANIEL SHAYS HIGHWAY

1225 PM     NON-TSTM WND DMG WENDELL                 42.55N  72.40W
04/24/2014                   FRANKLIN           MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON JENNISON ROAD

0108 PM     NON-TSTM WND DMG LEICESTER               42.25N  71.90W
04/24/2014                   WORCESTER          MA   AMATEUR RADIO

            TREE DOWN NEAR MARSHALL AND PAXTON STREETS

0122 PM     NON-TSTM WND DMG MANCHESTER              42.57N  70.77W
04/24/2014                   ESSEX              MA   AMATEUR RADIO

            TREE AND WIRES DOWN BLOCKING BROWN STREET AND FAITH
            LANE

0210 PM     NON-TSTM WND DMG ASHLAND                 42.25N  71.47W
04/24/2014                   MIDDLESEX          MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON CONCORD ROAD

0212 PM     NON-TSTM WND DMG ERVING                  42.60N  72.40W
04/24/2014                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON MOUNTAIN ROAD

0213 PM     NON-TSTM WND DMG BURLINGTON              42.50N  71.20W
04/24/2014                   MIDDLESEX          MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON WILMINGTON ROAD

0214 PM     NON-TSTM WND DMG WESTON                  42.37N  71.27W
04/24/2014                   MIDDLESEX          MA   AMATEUR RADIO

            TREE AND POWERLINES DOWN ON WEBSTER ROAD

&&

AED
Local storm report, Apr 24, 3:44 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
344 PM EDT THU APR 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     NON-TSTM WND DMG WAKEFIELD               42.50N  71.07W
04/24/2014                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN BLOCKING ALBION STREET

&&

AED

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 12:01 PM EDTWind AdvisoryBOXBristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk and 1 more7 hr
Apr 24, 6:52 PM EDTSmall Craft AdvisoryBOX21 hr

Nearby

Frost Advisories in Massachusetts, 2014Frost Advisories in Rhode Island, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.